Alert archive / California / Tornado Warnings in 2006
Tornado Warning 3, NWS Hanford, CA
NWS Hanford, CA issued this tornado warning at Mar 3, 2006, 3:30 PM PST for Tulare County, California. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 3, 2006, 3:30 PM PST (23:30 UTC)
- Expired
- Mar 3, 2006, 3:54 PM PST
- In force
- 24 min
- Issued by
- NWS Hanford, CA
- Area
- Counties, with a storm outline in the text
County Tulare County, CA
The radar
The San Joaquin Valley radar (KHNX), 50 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 3, 3:41 PM PST | HAIL 0.75 | 1 E Tipton, CA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 12:00Z, 11.5 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS56 KHNX 032331 TORHNX CAC107-040015- /O.NEW.KHNX.TO.W.0003.060303T2330Z-060304T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA 330 PM PST FRI MAR 3 2006 THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A * TORNADO WARNING FOR... CENTRAL TULARE COUNTY IN CENTRAL CALIFORNIA THIS INCLUDES THE CITY OF PORTERVILLE * UNTIL 415 PM PST * AT 321 PM PST...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD 16 MILES WEST OF PORTERVILLE...OR ABOUT 12 MILES SOUTH OF TULARE... MOVING SOUTHEAST AT 20 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... HIGHWAY 99 BETWEEN TIPTON AND PIXLEY AT 340 PM PST RURAL SOUTHERN TULARE COUNTY AT 400 PM PST IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3612 11929 3593 11940 3588 11899 3622 11891 $$ DUDLEY
1 follow-up statement
000 WWUS56 KHNX 032354 SVSHNX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA 353 PM PST FRI MAR 3 2006 CAC107-040003- /O.CAN.KHNX.TO.W.0003.000000T0000Z-060304T0015Z/ TULARE CA- 353 PM PST FRI MAR 3 2006 ...THE TORNADO WARNING FOR CENTRAL TULARE COUNTY IS CANCELLED... THE STORM WHICH PRODUCED THE FUNNEL CLOUD HAS WEAKENED AND IS NO LONGER PRODUCING A FUNNEL CLOUD. THE TORNADO WARNING IS THEREFORE CANCELLED. LAT...LON 3612 11929 3593 11940 3588 11899 3622 11891 $$ DUDLEY
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this tornado warning went out at Mar 3, 3:00 PM PST, 30 minutes earlier.
Area forecast discussion, Mar 3, 3:00 PM PST, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HANFORD CA 300 PM PST FRI MAR 3 2006 .SHORT TERM...LOCAL DOPPLER RADAR IMAGERY SHOWING THE CONVECTIVE ACTIVITY STARTING TO FIRE UP ACROSS CENTRAL CALIFORNIA THIS AFTERNOON. WHILE SOME SHOWERS HAVE DEVELOPED IN THE KERN COUNTY AREA...THE BEST ACTIVITY IS CURRENTLY CENTERED CLOSER TO MERCED COUNTY. MODEL CONVECTIVE PARAMETERS ALONG WITH SURFACE MOISTURE FLUX CONVERGENCE PLACES THE BEST CHANCES OF SEE THUNDERSTORM DEVELOPMENT FROM KINGS/TULARE COUNTIES UP TO MERCED COUNTY AND THE YOSEMITE AREA. SATELLITE AND SURFACE ANALYSIS CURRENTLY SHOWING THE UPPER TROF PUSHING ALMOST COMPLETELY THROUGH CENTRAL CALIFORNIA. THEREFORE...THE COLD AIR HAS NOW COMPLETELY OVERSPREAD THE DISTRICT WITH WEAKER DYNAMICS OVER THE REGION. MODELS SHOW ALMOST NO UPWARD VERTICAL MOTION BY 400 PM...SO WILL MAINTAIN FORECAST AS IS AND CONTINUE LINGERING SHOWERS BEFORE THEIR TERMINATION NEAR MIDNIGHT. WILL ALSO EXPECT THUNDERSTORMS TO CONTINUE THROUGH 600 PM. AFTERWARD...STRONGER DOWNWARD MOTION AS A MORE STABLE ATMOSPHERE WILL NO LONGER SUPPORT GOOD CONVECTIVE DEVELOPMENT. TIMING FOR THE TERMINATION OF ALL PRECIP STILL EXPECTED NEAR MIDNIGHT WITH FURTHER CLEARING ON SATURDAY. MODELS STILL IN GOOD AGREEMENT WITH DEVELOPING A WEAK RIDGE PATTERN ON SATURDAY INTO EARLY SUNDAY. ON SUNDAY... MODELS INDICATE THAT ANOTHER COLD UPPER LOW WILL MOVE INTO THE REGION FOR MORE UNSETTLED WEATHER. CURRENT TIMING WILL HAVE OVERRUNNING PRECIP DURING THE DAY WITH MORE WIDESPREAD PRECIP SUNDAY NIGHT. THIS NEXT STORM WILL BE EXPECT TO CONTINUE INTO MONDAY WITH THE BULK OF THE MOISTURE PUSHING THROUGH EARLY MONDAY MORNING. .LONG TERM...FOR MONDAY NIGHT THROUGH FRIDAY...A GENERALLY UNSETTLED PATTERN WILL CONTINUE THROUGH THE EXTENDED PERIOD...WITH ONE SHORTWAVE SYSTEM PASSING SOUTHEAST ACROSS THE REGION MONDAY NIGHT INTO TUESDAY...BRINGING SIMILAR CONDITIONS TO THE CURRENT STORM SYSTEM. AFTER A VERY BRIEF RESPITE EARLY WEDNESDAY...ANOTHER LARGER SYSTEM DROPS SOUTH OVER THE WESTERN UNITED STATES...RETURNING PRECIPITATION CHANCES TO THE DISTRICT FOR THE END OF NEXT WEEK. THE RELATIVELY COOL SYSTEMS WILL PRODUCE GENERALLY LOW SNOW LEVELS AND TEMPERATURES A BIT BELOW CLIMO THROUGH THE PERIOD. && .AVIATION...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CONTINUING ACROSS THE ENTIRE REGION THROUGH 02Z SATURDAY. AREAS OF MVFR CONDITIONS IN THE SAN JOAQUIN VALLEY AND KERN DESERTS TIL 02Z SATURDAY...THEN CONDITIONS IMPROVING TO VFR THEREAFTER. MAINLY IFR CONDITIONS IN THE SOUTHERN SIERRA NEVADA AND TEHACHAPI MOUNTAINS THROUGH 06Z SATURDAY AS A RESULT OF MOUNTAIN OBSCURATIONS AND LOCALLY HEAVY SNOW SHOWERS. THEREAFTER...CONDITIONS IMPROVING TO MVFR IN CLOUD COVER OVER THE MOUNTAINS. FOR MORE SPECIFIC INFORMATION...PLEASE REFER TO TAFS FOR KMCE...KFAT AND KBFL. && .HNX WATCHES/WARNINGS/ADVISORIES...NONE. && WWW.WEATHER.GOV/HANFORD /USE ALL LOWER CASE/ MOLINA/JEB
Hazardous weather outlook, Mar 2, 8:00 PM PST, 19 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 800 PM PST THU MAR 2 2006 CAZ096-097-031300- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-TULARE COUNTY MOUNTAINS- 800 PM PST THU MAR 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN SIERRA NEVADA FROM YOSEMITE TO THE KERN COUNTY LINE. .DAY ONE...TODAY A WINTER STORM WARNING IS IN EFFECT THROUGH 4 PM PST FRIDAY. PLEASE REFER TO THE LATEST WINTER WEATHER MESSAGE /WWUS46 KHNX...SFOWSWHNX/ FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE WINTER STORM WARNING WILL CONTINUE UNTIL 4 PM PST FRIDAY. AFTER 4 PM FRIDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR NATIONAL WEATHER SERVICE OFFICE. CAZ089>092-031300- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- 800 PM PST THU MAR 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR ISOLATED AFTERNOON THUNDERSTORMS FRIDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR NATIONAL WEATHER SERVICE OFFICE. CAZ093>095-031300- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-TULARE COUNTY FOOTHILLS- KERN COUNTY MOUNTAINS- 800 PM PST THU MAR 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SIERRA NEVADA FOOTHILLS AND THE KERN COUNTY MOUNTAINS. .DAY ONE...TODAY A SNOW ADVISORY IS IN EFFECT FROM THROUGH 4 PM PST FRIDAY. PLEASE REFER TO THE LATEST WINTER WEATHER MESSAGE /WWUS46 KHNX ...SFOWSWHNX/ FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE SNOW ADVISORY WILL REMAIN IN EFFECT UNTIL 4 PM PST FRIDAY. AFTER 4 PM PST FRIDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR NATIONAL WEATHER SERVICE OFFICE. CAZ098-099-031300- INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- 800 PM PST THU MAR 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY DESERT. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR NATIONAL WEATHER SERVICE OFFICE. MYERS
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 1:51 PM PST | Tornado Warning | HNX | Fresno | 39 min |
| Mar 3, 2:22 PM PST | Severe Thunderstorm Warning | HNX | Kings, Tulare | 38 min |
Nearby
Tornado Warnings in California, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.